Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 1997, 9:42 PM CST for Benton County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 9:42 PM CST (03:42 UTC)
- Expired
- Mar 1, 1997, 10:15 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 9:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
152 WUUS1 KBNA 020344 RRA SVRBNA TNC005-020415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 942 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON COUNTY AT 945 PM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO THE NORTHERN PART OF THE COUTY MOVING EAST AT 40 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:45 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 1, 7:45 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CST SAT MAR 1 1997 STUFF OCCURRG JUST AHEAD OF CDFNT IN AREA OF GUD INSTBLTY. XPCT STUFF TO MOV OVR HERE TO LATR TNGT W/CDNFT. XPCT CDFNT BNA VCNTY ARND 12Z. TEMPS LUKG GUD. LUKS LK ADJUSTMTS NEEDD FOR WATCH ONLY ATTM.
In the hours before
Local storm report, Mar 1, 4:20 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED...
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CST SAT MAR 1 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM CAMDEN AND BIG SANDY TN FLOODING
03/01/97 BENTON WATER OVER ROAD ALONG HIGHWAY
69 NORTH. REPORTED BY LOCAL
LAW ENFORCEMENT AGENCY
0630 AM DICKSON TN FLOODING
03/01/97 DICKSON WATER OVER ROAD IN DICKSON.
REPORTED BY LOCAL LAW
ENFORCEMENT.
0640 AM COUNTYWIDE TN FLOODING
03/01/97 CHEATHAM MUD AND ROCK SLIDES DUE TO
FLOODING ALONG HIGHWAY 49 NEAR
PETWAY. ONE TO TWO FEET OF
WATER ACROSS COUNTY. REPORTED
BY LOCAL LAW ENFORCEMENT
0645 AM 10SW SPRINGFIELD TN FLOODING
03/01/97 ROBERTSON WATER OVER ROAD ON HIGHWAY 49.
REPORTED BY LOCAL LAW
ENFORCEMENT
0700 AM COUNTYWIDE TN FLOODING
03/01/97 DECATUR WIDESPREAD FLOODING AND WATER
OVER ROADS. REPORTED BY LOCAL
LAW ENFORCEMENT
0710 AM 10SW LINDEN TN .75 HAIL
03/01/97 PERRY REPORTED BY LOCAL LAW
ENFORCEMENT
0720 AM LINDEN TN .75 HAIL
03/01/97 PERRY REPORTED BY LOCAL LAW
ENFORCEMENT
0750 AM LINDEN TN .75 HAIL
03/01/97 HICKMAN REPORTED BY LOCAL LAW
ENFORCEMENT
0835 AM 5SW FRANKLIN TN HOME DAMAGED AND TREE DOWNED.
03/01/97 WILLIAMSON REPORTED BY LOCAL LAW
ENFORCEMENT
1120 AM COUNTYWIDE TN FLOODING
03/01/97 STEWART WIDESPREAD FLOODING WITH ONE
TO TWO FEET OF WATER ACROSS
COUNTY. REPORTED BY LOCAL
LAW ENFORCEMENT
0143 PM COUNTYWIDE TN FLOODING
03/01/97 STEWART WIDESPREAD FLOODING IN BUMPUS
MILLS AND BIG ROCK. REPORTED BY
LOCAL LAW ENFORCEMENT
0300 PM COUNTYWIDE TN FLOODING
03/01/97 MONTGOMERY WIDESPREAD FLOODING ACROSS COUNTY.
SEVERAL ROADS AND STREETS CLOSED
IN AND NEAR CLARKSVILLE.
REPORTED BY LOCAL LAW
ENFORCEMENT.Local storm report, Mar 1, 4:24 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 5SW WAYNESBORO TN WIND DAMAGE AND 1.00 INCH HAIL
03/01/97 WAYNE REPORTED BY LOCAL LAW
ENFORCEMENT
0140 AM 5E WAYNESBORO TN TORNADO
03/01/97 WAYNE TWO INJURIES AND SEVERAL MOBILE
HOMES DAMAGED/DESTROYED. TWO
HOMES DAMAGED AND SEVERAL
VEHICLES AND TREES DOWNED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0142 AM NW LAWRENCE TN TORNADO
03/01/97 LAWRENCE ONE HOME DESTROYED AND
SEVERAL TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0200 AM NAPIER TN TORNADO
03/01/97 LEWIS SEVERAL HOMES DAMAGED AND A
BARN DESTROYED. REPORTED BY
LOCAL LAW ENFORCEMENT
0212 AM SPRING HILL TN WIND DAMAGE
03/01/97 MAURY FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0215 AM 2N SPRING HILL TN WIND DAMAGE
03/01/97 WILLIAMSON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0310 AM 5W DOVER TN .75 HAIL
03/01/97 STEWART REPORTED BY LOCAL LAW
ENFORCEMENT
0347 AM 5N GALLATIN TN WIND DAMAGE
03/01/97 SUMNER MANY TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0415 AM WAVERLY TN .75 HAIL
03/01/97 HUMPHREYS REPORTED BY LOCAL LAW
ENFORCEMENT
0420 AM WESTMORELAND TN WIND DAMAGE
03/01/97 SUMNER MOBILE HOME DAMAGED AND ROOF
BLOWN OFF HOME. REPORTED BY
LOCAL LAW ENFORCEMENT
0445 AM NRN MACON TN WIND DAMAGE
03/01/97 MACON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
TROUTMANLocal storm report, Mar 1, 4:26 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 5SW WAYNESBORO TN WIND DAMAGE AND 1.00 INCH HAIL
03/01/97 WAYNE REPORTED BY LOCAL LAW
ENFORCEMENT
0140 AM 5E WAYNESBORO TN TORNADO
03/01/97 WAYNE TWO INJURIES AND SEVERAL MOBILE
HOMES DAMAGED/DESTROYED. TWO
HOMES DAMAGED AND SEVERAL
VEHICLES AND TREES DOWNED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0142 AM NW LAWRENCE TN TORNADO
03/01/97 LAWRENCE ONE HOME DESTROYED AND
SEVERAL TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0200 AM NAPIER TN TORNADO
03/01/97 LEWIS SEVERAL HOMES DAMAGED AND A
BARN DESTROYED. REPORTED BY
LOCAL LAW ENFORCEMENT
0212 AM SPRING HILL TN WIND DAMAGE
03/01/97 MAURY FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0215 AM 2N SPRING HILL TN WIND DAMAGE
03/01/97 WILLIAMSON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0310 AM 5W DOVER TN .75 HAIL
03/01/97 STEWART REPORTED BY LOCAL LAW
ENFORCEMENT
0347 AM 5N GALLATIN TN WIND DAMAGE
03/01/97 SUMNER MANY TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0415 AM WAVERLY TN .75 HAIL
03/01/97 HUMPHREYS REPORTED BY LOCAL LAW
ENFORCEMENT
0420 AM WESTMORELAND TN WIND DAMAGE
03/01/97 SUMNER MOBILE HOME DAMAGED AND ROOF
BLOWN OFF HOME. REPORTED BY
LOCAL LAW ENFORCEMENT
0445 AM NRN MACON TN WIND DAMAGE
03/01/97 MACON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
TROUTMANLocal storm report, Mar 1, 4:27 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 5SW WAYNESBORO TN WIND DAMAGE AND 1.00 INCH HAIL
03/01/97 WAYNE REPORTED BY LOCAL LAW
ENFORCEMENT
0140 AM 5E WAYNESBORO TN TORNADO
03/01/97 WAYNE TWO INJURIES AND SEVERAL MOBILE
HOMES DAMAGED/DESTROYED. TWO
HOMES DAMAGED AND SEVERAL
VEHICLES AND TREES DOWNED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0142 AM NW LAWRENCE TN TORNADO
03/01/97 LAWRENCE ONE HOME DESTROYED AND
SEVERAL TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0200 AM NAPIER TN TORNADO
03/01/97 LEWIS SEVERAL HOMES DAMAGED AND A
BARN DESTROYED. REPORTED BY
LOCAL LAW ENFORCEMENT
0212 AM SPRING HILL TN WIND DAMAGE
03/01/97 MAURY FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0215 AM 2N SPRING HILL TN WIND DAMAGE
03/01/97 WILLIAMSON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0310 AM 5W DOVER TN .75 HAIL
03/01/97 STEWART REPORTED BY LOCAL LAW
ENFORCEMENT
0347 AM 5N GALLATIN TN WIND DAMAGE
03/01/97 SUMNER MANY TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0410 AM SUGARTREE TN WIND DAMAGE
03/01/97 BENTON FEW TREES DOWNED. REPORTED
BY LOCAL LAW ENFORCEMENT
0415 AM WAVERLY TN .75 HAIL
03/01/97 HUMPHREYS REPORTED BY LOCAL LAW
ENFORCEMENT
0420 AM WESTMORELAND TN WIND DAMAGE
03/01/97 SUMNER MOBILE HOME DAMAGED AND ROOF
BLOWN OFF HOME. REPORTED BY
LOCAL LAW ENFORCEMENT
0445 AM NRN MACON TN WIND DAMAGE
03/01/97 MACON FEW TREES DOWNED. REPORTED BY
LOCAL LAW ENFORCEMENT
TROUTMANLocal storm report, Mar 1, 4:40 PM CST, 5 hours 2 minutes before
TNZ-005-006-012315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CST SAT MAR 1 1997 ...THE FLASH FLOOD WARNINGS FOR STEWART AND MONTGOMERY COUNTIES HAVE EXPIRED... THE SHOWERS AND THUNDERSTORMS RESPONSIBLE FOR THE WIDESPREAD FLOODING THROUGH THIS AFTERNOON HAVE MOVED NORTH INTO KENTUCKY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE TENNESSEE THROUGH SUNDAY. TROUTMAN
Local storm report, Mar 1, 4:44 PM CST, 4 hours 58 minutes before
TNZ-005-006-012315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CST SAT MAR 1 1997 ...THE FLASH FLOOD WARNINGS FOR STEWART AND MONTGOMERY COUNTIES HAVE EXPIRED... THE SHOWERS ANDL THUNDERSTORMS RESPONSIBLE FOR THE WIDESPREAD FLOODING THROUGH THIS AFTERNOON HAVE MOVED NORTH INTO KENTUCKY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE TENNESSEE THROUGH SUNDAY. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:49 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 8:53 PM CST | Tornado Warning | OHX | Stewart | 52 min |
| Mar 1, 9:13 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 1, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Mar 1, 9:45 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Mar 1, 9:54 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 51 min |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Sumner | 4 hr |
| Mar 1, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 46 min |
| Mar 1, 10:38 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 67 min |
| Mar 1, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 53 min |
| Mar 1, 11:04 PM CST | Tornado Warning | OHX | Decatur | 41 min |
| Mar 1, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Mar 1, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 51 min |
| Mar 1, 11:41 PM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Mar 1, 11:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 43 min |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Sumner | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Montgomery | 6 hr |
| Mar 2, 12:27 AM CST | Severe Thunderstorm Warning | OHX | Perry | 48 min |
| Mar 2, 12:44 AM CST | Flash Flood Warning | OHX | Davidson, Wilson | 6 hr |
| Mar 2, 2:03 AM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 6 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 6 hr |
| Mar 2, 3:04 AM CST | Flash Flood Warning | OHX | Benton | 6 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Robertson, Sumner | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Stewart | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Giles, Lincoln, Marshall, Maury | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Bedford, Moore | 8 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Sumner | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Hickman, Williamson | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Humphreys, Perry | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.